Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 25, 2016, 3:29 PM MST for Gila County, Arizona. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 3:29 PM MST (22:29 UTC)
- Expired
- Jul 25, 2016, 5:00 PM MST
- In force
- 91 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 84 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WGUS55 KFGZ 252229
FFWFGZ
AZC007-260000-
/O.NEW.KFGZ.FF.W.0016.160725T2229Z-160726T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
329 PM MST MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 500 PM MST
* AT 326 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR IS ESTIMATING ONE HALF
INCH OF RAIN HAS FALLEN IN ABOUT 15 MINUTES. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER THE JUNIPER BURN SCAR IN SOUTH
CENTRAL GILA COUNTY.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW.
THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER
LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL WILL LIKELY TRIGGER LIFE THREATENING FLASH FLOODS AND
DEBRIS FLOWS IN AND NEAR THE JUNIPER FIRE SCAR. SOME ROADWAYS WILL
BE INUNDATED OR WASHED OUT. RAPIDLY FLOWING WATER OR DEBRIS
ACCUMULATION MAY AFFECT HIGHWAY 288. LOCATIONS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO THE POCKET CREEK...WORKMAN
CREEK...AND REYNOLDS CREEK DRAINAGES AS WELL AS A LARGE PORTION OF
STATE HIGHWAY 288 SOUTH OF YOUNG.
&&
LAT...LON 3376 11096 3384 11097 3395 11097 3396 11094
3385 11088 3380 11090
$$
412 follow-up statements
493
WGUS75 KFGZ 252250
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
350 PM MST MON JUL 25 2016
AZC007-260000-
/O.CON.KFGZ.FF.W.0016.000000T0000Z-160726T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
350 PM MST MON JUL 25 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR
SOUTH CENTRAL GILA COUNTY...
AT 348 PM MST...DOPPLER RADAR INDICATED RAINFALL HAS ENDED OVER THE
WARNED AREA. RADAR SHOWS UP TO TWO INCHES OF RAIN HAS FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW.
THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER
LOOSE MATERIALS.
FLASH FLOODING WILL REMAIN OVER THE JUNIPER FIRE BURN SCAR IN SOUTH
CENTRAL GILA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL WILL LIKELY TRIGGER LIFE THREATENING FLASH FLOODS AND
DEBRIS FLOWS IN AND NEAR THE JUNIPER FIRE SCAR. SOME ROADWAYS WILL
BE INUNDATED OR WASHED OUT. RAPIDLY FLOWING WATER OR DEBRIS
ACCUMULATION MAY AFFECT HIGHWAY 288. LOCATIONS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO THE POCKET CREEK...WORKMAN
CREEK...AND REYNOLDS CREEK DRAINAGES AS WELL AS A LARGE PORTION OF
STATE HIGHWAY 288 SOUTH OF YOUNG.
&&
LAT...LON 3376 11096 3384 11097 3395 11097 3396 11094
3385 11088 3380 11090
$$
41497
WGUS75 KFGZ 252356
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
456 PM MST MON JUL 25 2016
AZC007-260005-
/O.EXP.KFGZ.FF.W.0016.000000T0000Z-160726T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
456 PM MST MON JUL 25 2016
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL GILA COUNTY WILL EXPIRE
AT 500 PM MST...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3376 11096 3384 11097 3395 11097 3396 11094
3385 11088 3380 11090
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:45 PM MST, 44 minutes earlier.
Area forecast discussion, Jul 25, 2:45 PM MST, 44 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 245 PM MST MON JUL 25 2016 .SYNOPSIS...Monsoon moisture will increase across northern Arizona from south to north through Tuesday. Expect good coverage of showers and thunderstorms especially over the mountains. On Wednesday dry air should move southward leading to an isolated storm from I-40 northward. Elsewhere expect scattered storms to continue from the Mogollon Rim region south. && .DISCUSSION... We have an active afternoon underway, with strong thunderstorms now developing across Yavapai county. Storms along the Mogollon Rim have produced heavy rainfall, with a few sites reporting .30 - .40 of an inch 15 minutes. Similar rates should be expected in Yavapai county this afternoon and evening. Made a few changes to the forecast package, namely to warm temps up a few degrees this Weds and Thurs. && .PREV DISCUSSION 423 AM..A subtropical high is positioned to the east of Arizona and a subtropical low is positioned to the southwest...both the clockwise and counter clockwise circulation respectively are helping draw much deeper subtropical moisture northward into Arizona with 1.5 inch PW creeping into southern parts of the state with 1.0 inch PW moving north of I-40. Areas to the north of I-40 will see thunderstorms however not as widespread south of I-40 storm are forecast to be more widespread today. The subtropical moisture is forecast to spread northward toward the Utah border on Tuesday with storms becoming more widespread on Tuesday. The main threat from these storms will be hail...strong gusty winds...and localized heavy rain. On Wednesday...The subtropical high shifts to the northwest of Arizona...slowly bring drier air into northern Arizona primarily to the north of I-40 with fewer storms. To the south moisture is forecast to remain deep enough for scattered showers and thunderstorms. This pattern is forecast to persist through Friday. Through the weekend...the subtropical high is forecast to move east into New Mexico with a moist SE subtropical flow returning and bringing deeper subtropical moisture back into northern Arizona by Sunday. This moist pattern is forecast to continue into next week with subtropical weather disturbances moving northwest across the area helping to enhance afternoon and overnight thunderstorm activity. && .AVIATION...For the 00Z package...Scattered to numerous SHRA/TSRA will continue to move across the area this afternoon. MVFR and IFR possible in heavy rain and small hail, with gusty winds also possible near storm activity. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...41 / TC AVIATION...SUK For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 25, 5:22 AM MST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 522 AM MST MON JUL 25 2016 AZZ004>018-037>040-260615- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 522 AM MST MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...WITH STORMS BEING MORE NUMEROUS SOUTH OF I-40 BY LATE MORNING INTO THIS EVENING. THE MAIN THREATS ARE LIGHTNING...LOCALIZED HEAVY RAINFALL...HAIL...AND GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. AREAS NORTH OF THE MOGOLLON RIM WILL EXPERIENCE DRIER AND HOTTER CONDITIONS WITH ONLY A SLIGHT CHANCE OF STORMS FROM WEDNESDAY THROUGH FRIDAY AS DRIER AIR FILTERS INTO FAR NORTHER ARIZONA. SCATTERED THUNDERSTORMS ARE FORECAST FROM THE MOGOLLON RIM SOUTHWARD. BY SATURDAY INTO EARLY NEXT WEEK THE SUBTROPICAL HIGH IS FORECAST TO SHIFT INTO A MORE FAVORABLE POSITION...TO THE EAST OF ARIZONA WITH DEEPER SUBTROPICAL MOISTURE AND THUNDERSTORMS RETURNING OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 25, 2:11 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
211 PM MST MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL DONEY PARK 35.27N 111.51W
07/24/2016 E0.88 INCH COCONINO AZ PUBLIC
&&
EVENT NUMBER FGZ1600209
TRCSpecial weather statement, Jul 25, 2:36 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 236 PM MST MON JUL 25 2016 AZZ008-037-252200- YAVAPAI COUNTY VALLEYS AND BASINS AZ-YAVAPAI COUNTY MOUNTAINS AZ- 236 PM MST MON JUL 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YAVAPAI COUNTY UNTIL 300 PM MST... AT 235 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST SOUTHEAST OF PAULDEN TO NEAR CHERRY...AND MOVING SOUTHWEST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHERRY...YAVAPAI COUNTY FAIRGROUNDS...PRESCOTT VALLEY... POTATO PATCH CAMPGROUND...PLAYGROUND GROUP CAMPGROUND... POWELL SPRINGS CAMPGROUND AND MINGUS MOUNTAIN CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3478 11248 3445 11208 3453 11190 3490 11237 TIME...MOT...LOC 2135Z 049DEG 6KT 3485 11240 3454 11203 JJ
Special weather statement, Jul 25, 2:57 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 257 PM MST MON JUL 25 2016 AZZ008-037-252230- YAVAPAI COUNTY VALLEYS AND BASINS AZ-YAVAPAI COUNTY MOUNTAINS AZ- 257 PM MST MON JUL 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YAVAPAI COUNTY UNTIL 330 PM MST... AT 257 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLE VERDE...OR NEAR CAMP VERDE...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMP VERDE AND MIDDLE VERDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3452 11195 3459 11203 3467 11194 3459 11184 TIME...MOT...LOC 2157Z 230DEG 6KT 3458 11195 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:13 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 14 min |
| Jul 25, 1:27 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Jul 25, 1:51 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 54 min |
| Jul 25, 2:08 PM MST | Areal Flood Advisory | FGZ | Coconino | 112 min |
| Jul 25, 2:25 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 65 min |
| Jul 25, 2:36 PM MST | Special Weather Statement | FGZ | Yavapai | 24 min |
| Jul 25, 2:40 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 13 min |
| Jul 25, 2:57 PM MST | Special Weather Statement | FGZ | 33 min | |
| Jul 25, 3:07 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 25, 3:43 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 25, 4:26 PM MST | Special Weather Statement | FGZ | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.